Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Nashville, TN

June 5, 2011Robertson County, Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 2011, 1:00 PM CDT for Robertson County, Sumner County, Wilson County, Tennessee. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 1:00 PM CDT (18:00 UTC)
Expired
Jun 5, 2011, 1:45 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Robertson County, TN, Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:10 PM CDTTSTM WND GST 502 W Gallatin, TNSPOTTER JUST WEST OF GALLATIN REPORTED TSTM GUST TO 50 MPH AND NICKEL SIZE HAIL.
Jun 5, 1:10 PM CDTHAIL 0.58 E Gallatin, TNHAIL AND WIND GUSTS TO 50 MPH.
Jun 5, 1:15 PM CDTHAIL 0.5White House, TNHAIL AND WIND GUSTS GREATER THAN 50 MPH.
Jun 5, 1:25 PM CDTTSTM WND DMGCross Plains, TNTREES AND SIGNS BLOWN DOWN NEAR HERITAGE HIGH SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:02 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2600 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WUUS54 KOHX 051800
SVROHX
TNC147-165-189-051845-
/O.NEW.KOHX.SV.W.0233.110605T1800Z-110605T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 145 PM CDT

* AT 1255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  ORLINDA...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROSS PLAINS...
  WHITE HOUSE...
  MILLERSVILLE...
  GALLATIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM SUNDAY
AFTERNOON FOR CENTRAL TENNESSEE.

&&

LAT...LON 3664 8648 3638 8626 3626 8634 3631 8666
      3666 8700
TIME...MOT...LOC 1800Z 312DEG 31KT 3657 8672

$$

21
3 follow-up statements
822 
WWUS54 KOHX 051817
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
117 PM CDT SUN JUN 5 2011

TNC147-165-189-051845-
/O.CON.KOHX.SV.W.0233.000000T0000Z-110605T1845Z/
ROBERTSON TN-SUMNER TN-WILSON TN-
117 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON...SUMNER AND EASTERN ROBERTSON COUNTIES UNTIL 145 PM CDT...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF PORTLAND...OR 11 MILES NORTHWEST OF GALLATIN...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALLATIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3659 8692 3664 8648 3638 8626 3626 8634
      3631 8666
TIME...MOT...LOC 1817Z 312DEG 31KT 3649 8653

$$

21
529 
WWUS54 KOHX 051824
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT SUN JUN 5 2011

TNC147-051834-
/O.CAN.KOHX.SV.W.0233.000000T0000Z-110605T1845Z/
ROBERTSON TN-
124 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3638 8626 3626 8634 3630 8652 3657 8661
      3663 8656 3664 8648
TIME...MOT...LOC 1824Z 312DEG 31KT 3645 8648

$$

TNC165-189-051845-
/O.CON.KOHX.SV.W.0233.000000T0000Z-110605T1845Z/
SUMNER TN-WILSON TN-
124 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WILSON AND CENTRAL SUMNER COUNTIES UNTIL 145 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF GALLATIN...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALLATIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3638 8626 3626 8634 3630 8652 3657 8661
      3663 8656 3664 8648
TIME...MOT...LOC 1824Z 312DEG 31KT 3645 8648

$$

21
888 
WWUS54 KOHX 051829
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT SUN JUN 5 2011

TNC165-189-051845-
/O.CON.KOHX.SV.W.0233.000000T0000Z-110605T1845Z/
SUMNER TN-WILSON TN-
129 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WILSON AND CENTRAL SUMNER COUNTIES UNTIL 145 PM CDT...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GALLATIN...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GALLATIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3638 8626 3626 8634 3630 8652 3657 8661
      3663 8656 3664 8648
TIME...MOT...LOC 1829Z 312DEG 31KT 3642 8644

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:59 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 5, 12:59 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT SUN JUN 5 2011

.UPDATE...FOR TSTMS APPROACHING BNA TEMINAL

&&

.AVIATION...
LATEST DOPPLER LOOP SHOWING GUST FRONT DOWN THROUGH ROBERTSON...MONTGOMERY
AND SUMNER COUNTIES AND IS HEADING SOUTHEAST. WIND GUSTS ALONG AND
JUST BEHIND THE WIND SHIFT LINE ARE ON THE ORDER OF 40 KNOTS OR
GREATER. THERE IS ALSO A CLUSTER OF POTENT STORMS IN BEHIND THE
LINE THAT WILL DROP SOUTHEAST INTO MIDDLE TENNESSEE OVER THE NEXT
1 TO 2 HOURS. SEVERE THUNDERSTORMS WILL LIKELY BE ISSUED.

BOYD
&&

.PREV DISCUSSION... /ISSUED 1217 PM CDT SUN JUN 5 2011/

UPDATE...HAVE UPDATED ZONE PACKAGE AND INCREASED POPS EVERYWHERE
WITH MENTION OF SEVERE TSTMS POSSIBLE. WATCH RUNS UNTIL 22Z.

PREV DISCUSSION... /ISSUED 1139 AM CDT SUN JUN 5 2011/

AVIATION 18Z DISCUSSION...
CENTER OF UPPER RIDGE LOCATED WEST OF THE MID STATE...SO WEAK NW
FLOW ALOFT IS IN PLACE. SOUTHWARD MOVING MCS MAY IMPACT PORTIONS OF
CENTRAL AND EASTERN MIDDLE TN. HOWEVER...FOR NOW...WILL ONLY
INCLUDE VCTS FOR BNA AND CSV THIS AFTERNOON INTO EARLY EVENING.
OTW...SUMMERTIME RIDGING EFFECTS IN PLACE WITH EARLY MORNING HAZE
REDUCING VSBYS DOWN TO THE 3-5 SM RANGE. SCT CU AROUND 4-5 KFT TO
DEVELOP WITH DAYTIME HEATING.

PREV DISCUSSION... /ISSUED 1014 AM CDT SUN JUN 5 2011/

UPDATE...MONITORING THE CLUSTER OF CELLS EXTREME SOUTHWEST INDIANA.
MOVEMENT HAS BEEN SOUTHEASTWARD AT ABOUT 32-35 KT. CURRENT
DIRECTION OF MOVEMENT COULD BRING IT INTO THE NORTHEASTERN HALF OF
THE AREA BY 18Z. THAT IS ASSUMING IT HOLDS TOGETHER. THESE
CLUSTERS TYPICALLY GO THROUGH A DIURNAL CYCLE AND START TO DIMINISH
BY MID MORNING. HOWEVER...IT MAY SPIT OUT A BOUNDARY TOWARD THE SOUTHEAST
THAT COULD SERVE AS AN INITIATION POINT FOR AFTERNOON CONVECTION.
LOCAL WRF MODEL IS SHOWING THE FORECAST SOUNDING WITH SIGNIFICANT
AMOUNT OF DRY AIR BELOW 400MB WITH PRECIPITABLE WATER AT 1.01 INCHES.
BY 23Z THIS AFTERNOON THE MOISTURE BELOW 550MB HAS INCREASED SIGNIFICANTLY
AND PRECIPITABLE WATER IS NOW UP TO 1.66 INCHES. ALSO...THE
FORECAST SOUNDING HAS LITTLE IF ANY CAP WITH KINDEX AT 38...SFC
BASED LI AT -7 AND A CONVECTIVE TEMP OF 91 DEGREES.

THUS IT SEEMS AN UPWARD ADJUSTMENT OF POPS FOR THE NE HALF MAY BE
NESESSARY. WILL UPDATE THE ZONE PACKAGE FOR THE AFTERNOON AND
EARLY EVENING SHORTLY.

PREV DISCUSSION... /ISSUED 630 AM CDT SUN JUN 5 2011/

UPDATE...FOR 12Z TAFS.

AVIATION...STRONG UPPER HIGH OVER THE REGION WILL RETROGRADE WEST
TODAY ALLOWING A FEW ISO STORMS TO DROP DOWN MAINLY ALONG THE PLATEAU
THIS AFTERNOON/EVENING. ADDITIONALLY...LATE EVENING/EARLY MORNING
FOG/HAZE LIKELY TO DROP VSBYS INTO MVFR RANGE...WITH IFR BRIEFLY
CSV TOWARD DAWN ONCE AGAIN MONDAY.

PREV DISCUSSION... /ISSUED 146 AM CDT SUN JUN 5 2011/

DISCUSSION...STRONG UPPER RIDGE STILL IN PLACE...HEIGHTS
EXPECTED TO FALL SOME OVER THE NEXT FEW DAYS WITH A WEAK NW FLOW
IN PLACE. WEAK IMPULSE MAY BRING A FEW AFTERNOON SHOWERS AND
THUNDERSTORMS TO THE AREA. DESPITE THE WEAKENING OF THE
RIDGE...THE CLOSE PROXIMITY OF THE UPPER HIGH AND THE CONTINUED
DEPTH OF THE DRY AIR WILL PREVENT MUCH IN THE WAY OF CONVECTIVE
DEVELOPMENT THIS WEEK.

IN THE EXT FCST...PATTERN TO CHANGE LITTLE. CONVECTIVE PARAMETERS DO
SUPPORT A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR THE MIDDLE TO END OF THE WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jun 5, 4:11 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT SUN JUN 5 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
411 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STORMS
MAY BECOME LOCALLY STRONG TO SEVERE...PRODUCING GUSTY TO EVEN DAMAGING
WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, Jun 5, 11:32 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 AM CDT SUN JUN 5 2011

TNZ007>011-027>034-062>066-077>080-052200-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-RUTHERFORD-CANNON-DE KALB-
WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA...
CROSSVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...
SPENCER
1132 AM CDT SUN JUN 5 2011

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE NORTHEASTERN
HALF OF THE MID STATE THIS AFTERNOON INTO EARLY THIS EVENING...

A RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING. THIS INCLUDES THAT PORTION OF MIDDLE TN GENERALLY ALONG
AND NORTHEAST OF A SPRINGFIELD...NASHVILLE...MURFREESBORO THROUGH
MCMINNVILLE LINE.

MOSTLY SUNNY SKIES WILL GIVE WAY TO INCREASING CLOUDS THIS
AFTERNOON AS AN AREA OF SHOWERS AND THUNDERSTORMS WORKS SOUTH AND
SOUTHEASTWARD FROM KENTUCKY. GIVEN THE GROWING INSTABILITY
LEVELS...AN INCREASING CHANCE OF STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS EXISTS ACROSS ROUGHLY THE NORTHEASTERN HALF OF
MIDDLE TN. HIGH WINDS AND HAIL WILL BE POSSIBLE WITH ANY STRONG TO
SEVERE THUNDERSTORMS THAT DO DEVELOP.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATIONS
FOR POSSIBLE UPDATES.

21
Special weather statement, Jun 5, 12:11 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 PM CDT SUN JUN 5 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-052200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1211 PM CDT SUN JUN 5 2011

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS ALL OF MIDDLE TN
THROUGH THIS AFTERNOON...

A RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING. THIS INCLUDES THE ENTIRE MID STATE AREA.

MOSTLY SUNNY SKIES WILL GIVE WAY TO INCREASING CLOUDS THIS
AFTERNOON AS AN AREA OF SHOWERS AND THUNDERSTORMS WORKS SOUTH AND
SOUTHEASTWARD FROM KENTUCKY. GIVEN THE GROWING INSTABILITY
LEVELS...AN INCREASING CHANCE OF STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS EXISTS ACROSS ALL OF MIDDLE TN. HIGH WINDS AND HAIL
WILL BE POSSIBLE WITH ANY STRONG TO SEVERE THUNDERSTORMS THAT DO
DEVELOP.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATIONS
FOR POSSIBLE UPDATES.

21
Special weather statement, Jun 5, 12:54 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CDT SUN JUN 5 2011

TNZ007-008-027-028-051845-
DAVIDSON-ROBERTSON-SUMNER-WILSON-
1254 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON...SUMNER AND
WILSON COUNTIES...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR WHITE HOUSE...OR 13 MILES NORTHWEST OF
GALLATIN...MOVING SOUTHEAST AT 25 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:22 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson38 min
Jun 5, 1:56 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale, Wilson34 min
Jun 5, 2:19 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren41 min
Jun 5, 2:34 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam41 min
Jun 5, 2:56 PM CDTSevere Thunderstorm WarningOHXCumberland, Overton, Putnam, White34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.